4 weeks on thyroxine


I have now been on thyroxine for 4 weeks, I started to feel better after a couple of weeks, but now I seem to be slipping back again to feeling depressed and not in control of my actions. I am very agitated and am still having heart palpitrations. There is a lot going on in my life and am finding it difficult to cope.

Just had to share my feelings with you all as it looks like I'm in for a bad day again.

Best wishes to all my fellow sufferers.


7 Replies

  • Me too!!! Am going back to GP as I guess they need to up my levo! I keep getting told it will get better........ :-(

  • Chezp, good idea.

    Do you arrange a blood test before you see GP or do you have to wait for GP to book it?

  • when I started on levo they said come back in 2 months for bloods. from what I have gleaned on this fab site is thats too long. As i have been feeling so rubbish am going tuesday & The gp takes my blood.

  • Hi sugarlugs, could you tell us how much thyroxine you are taking, and how long you have been ill?

    Often it is the case that once you start on the thyroxine, your body responds, but very soon you need an increase because your body is starting to function again after a period of being almost dormant! After 4 to 6 weeks you ought to be getting a review with your doctor. Has he/she given you any date for a checkup?

    If you can post your dosage and any other information such as original test results (if you have them). If you can get your results, try to get the ranges as well, this is very useful.

    Marie XX

  • Yes I agree with all of the above - sounds like you need an increase. It is completely normal to feel a bit better and then slip back again after a few weeks - definitely a sign that more hormones are required. xx

  • I've decided to go back to my GP although it is only 4 wks on 50 mg levo. After an initial feeling i was getting better i am now beginning to feel very depressed again.

    Thanks for listening everybody, my family do not understand what I am going through.

  • There is an open letter to family members and friends regarding hypothyroidism. Perhaps you can download it and spread it amongst them? They might just be a bit more supportive if they understand??



You may also like...